NWS Raleigh, NC wrote its last area forecast discussion before the first event at Jun 22, 2:42 PM EST, 1 hour 17 minutes earlier.
Area forecast discussion, Jun 22, 2:42 PM EST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
National Weather Service Raleigh NC
342 PM EDT Sat Jun 22 2019
.SYNOPSIS...
Northwest flow aloft will keep the region within scope of a series
of mid to upper-level disturbances through the weekend. Weak high
pressure settles in late Sunday before being forced offshore by the
return of the stationary front back northeast by Monday. A stronger
cold front passes through central NC early in the work-week before
stalling near the NC coastline.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 342 PM Saturday...
...A Severe thunderstorm watch is in effect until 9 PM EDT tonight
for the southwestern Piedmont and southern Sandhills of North
Carolina...
Some airmass recovery has been allowed today on the back side of an
MCV driven shortwave, now pushing further southeast off the Mid
Atlantic coastline. A second MCS, driven by a mid level vort max
speeding southeast out of the Ohio Valley, will continue to cross
the Appalachians Mountains this afternoon and evening and accelerate
southeastward. TOA puts convection into the northwestern zones as
early as 20z/4pm with activity weakening while pushing southeast out
of the Sandhills NLT 01z/9pm.
Latest 19z surface observations show the location of the stationary
front, along with areas of highest dewpoint concentrations (70
degree +) located just south and west of the NC state line, with
some mid to upper 60 dewpoints beginning to bleed north up to about
the US-74 corridor across the southwestern Piedmont of NC. Further
northeast toward the Triad and Triangle regions, surface conditions
remain cooler and drier, with only limited destabilization
occurring, even with some sunshine allowed Saturday afternoon and
evening. Thus, expecting primarily elevated type convection along
and north of US-64, with damaging wind potential more likely south
of US-64, especially closer to the boundary/warm sector near the
state boundary. Shear dynamics remain favorable, with 30 to 35kts
bulk shear values present ahead of the diving MCS. Instability,
however, will likely remain the primary limiting factor, with up to
1500 J/KG SB Cape available, but very limited ML CAPE values north
of the boundary. With that being said, some rapid recovery is being
felt just ahead of the diving MCS, especially in the vicinity of a
northern migrating EML layer, so improvement in conditions will
likely persist up until the leading edge of the system pushes
through. Behind the boundary, lingering showers and a few
thunderstorms will remain possible, especially along and west of US-
1 with additional storms most likely wherever the outflow from the
primary MCS settles and mixes with the stationary front (to our
south) and/or the remnant energy from a secondary MCS likely to
cross the mountains and into the western zones pre-dawn Sunday.
Temperature wise, afternoon highs rose as expected, and possibly
over-performed a bit across the central NC Piedmont where more
sunshine was allowed. Tonight, behind the boundary, expect
convectively modified temps to remain rather steady, settling in the
upper 60s to near 70 degrees area wide. Fog and stratus, especially
along and west of US-1, will be prevalent overnight.
&&
.SHORT TERM /SUNDAY AND SUNDAY NIGHT/...
As of 342 PM Saturday...
Lingering showers, stratus, and fog will be prevalent, especially
across the western zones after sunrise on Sunday. Things will likely
be slow to recover during the mid morning hours, especially across
the northwestern zones, where both GFS and NAM Model soundings show
plenty of saturation at the lowest levels through the lunchtime hour.
Mid to upper level ridging will progress eastward across the
Appalachians through 12Z Monday, helping to guide the persistent
barrage of upper-level energy driven systems further north and east
of the area. This will help to reduce POPs, and begin a return to a
normal hot and moist diurnal type storm pattern across central NC.
The one exception being any activity focused along the retreating
boundary, which looks to return the region to the warm sector as
early as Sunday night/early Monday. Highs will settle in the mid 80s
area wide, with the exception of the northwest Piedmont zones, which
will settle a few degrees cooler thanks to persistent cloud cover.
Expect near average lows in the mid-upr 60s to around 70 degrees are
expected Sunday night, with fair skies.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
As of 330 PM Saturday...
Mid level s/w ridging will build back overhead for Monday, resulting
in generally dry conditions and high temps back into the lower to
mid 90s. The ridge will quick dampen/flatten Monday night into
Tuesday morning as energy pass well to the north of the area lifting
from the Upper Midwest into the Great Lakes region. This will drag a
weak cold front through central NC Monday night into Tuesday morning
(possibly stalling near the coast), which may result in a small
chance/slight chance of showers and storms Monday evening/early
Tuesday morning. Otherwise, dry weather is expected to continue with
lows in the lower to mid 70s.
General mid/upper level subtropical ridging will extend
northwestward into central NC from off the southeast U.S. coast.
However, medium range models continue to hint at the potential for a
few weak disturbance aloft to round the ridge or move into the area
from the west and under cut the ridge a bit (where it's weak). For
now will generally go with slight chance to low end chances for
mainly diurnal showers and storms each day with highs in the upper
80s to lower 90s, maybe a bit warmer on Tuesday in the lower to mid
90s.
&&
.AVIATION /18Z SATURDAY THROUGH WEDNESDAY/...
As of 135 PM Saturday...
VFR conditions continue across all TAF sites throughout central NC
as of 1730z Saturday. Skies continue to remain relatively clear
behind an exciting MCS to our southeast and out ahead of another
organized area of strong thunderstorms currently situated near the
NC/TN state boundary. This cluster of strong storms is likely to
push southeast into our area between 20z/4pm (KINT/KGSO) through
00z/8pm (KFAY) with lingering isolated storm chances persisting into
the overnight hours. Primarily wind and rain impacts are expected to
be felt at KINT/KGSO mid to late afternoon, with additional impacts
plausible at KRDU/KFAY as the storm system pushes southeast, likely
weakening as it interacts with more stable air at the surface across
the central Piedmont region. Expecting CAT droppages as low as IFR
in terms of lowering CIGs/VSBYs as the convection pushes southeast,
and again during the overnight hours thanks to stratus deck
formation, likely to be most widespread in areas that see
precipitation during the late afternoon and evening hours.
Outlook: A chance of IFR-MVFR stratus will exist again Sunday night,
mainly over the Piedmont (INT/GSO and perhaps as far east as RDU and
FAY), followed by generally VFR conditions outside of an afternoon
shower or storm through early-mid next week, and patchy early
morning fog/stratus formation.
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
None.
&&
SYNOPSIS...JJM
NEAR TERM...JJM
SHORT TERM...JJM
LONG TERM...BSD
AVIATION...JJM/MWS
Special weather statement, Jun 22, 3:28 PM EST, 31 minutes before
Special Weather Statement
National Weather Service Raleigh NC
428 PM EDT Sat Jun 22 2019
NCZ073-074-083-084-222130-
Stanly NC-Anson NC-Richmond NC-Montgomery NC-
428 PM EDT Sat Jun 22 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ANSON...SOUTHERN
MONTGOMERY...NORTHWESTERN RICHMOND AND STANLY COUNTIES UNTIL 530 PM
EDT...
At 427 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from near Mt Pleasant to Hemby
Bridge to near Waxhaw. Movement was east at 45 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Albemarle, Wadesboro, Troy, Badin Lake, Biscoe, Ansonville, Plyler,
Midland, Polkton and Locust.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
&&
A severe thunderstorm watch remains in effect until 900 PM EDT for
central North Carolina.
LAT...LON 3547 8032 3534 7972 3533 7972 3490 7995
3481 8004 3481 8032 3519 8028 3517 8035
3518 8037 3517 8039 3517 8042 3516 8044
3518 8050 3519 8051
TIME...MOT...LOC 2027Z 289DEG 38KT 3542 8047 3510 8064 3495 8079
23